Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Multiples of hypercyclic operators


Authors: Catalin Badea, Sophie Grivaux and Vladimir Müller
Journal: Proc. Amer. Math. Soc. 137 (2009), 1397-1403
MSC (2000): Primary 47A16, 47B37
DOI: https://doi.org/10.1090/S0002-9939-08-09696-2
Published electronically: October 27, 2008
MathSciNet review: 2465665
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a negative answer to a question of Prăjitură by showing that there exists an invertible bilateral weighted shift $ T$ on $ \ell_2(\mathbb{Z})$ such that $ T$ and $ 3T$ are hypercyclic but $ 2T$ is not.

Moreover, any $ G_\delta$ set $ M \subseteq (0,\infty)$ which is bounded and bounded away from zero can be realized as $ M=\{t>0 \mid tT \textrm{ is hypercyclic}\}$ for some invertible operator $ T$ acting on a Hilbert space.


References [Enhancements On Off] (What's this?)

  • 1. F. BAYART, É. MATHERON,
    Dynamics of Linear Operators, Cambridge University Press,
    to appear.
  • 2. J. BèS, A. PERIS,
    Hereditarily hypercyclic operators,
    J. Funct. Anal. 167 (1999), pp. 94-112. MR 1710637 (2000f:47012)
  • 3. M.  DE LA ROSA, C. READ,
    A hypercyclic operator whose direct sum $ T\oplus T$ is not hypercyclic,
    to appear in J. Operator Theory.
  • 4. F. LEóN-SAAVEDRA, V. MüLLER,
    Rotations of hypercyclic and supercyclic operators,
    Integral Equations Operator Theory 50 (2004), pp. 385-391. MR 2104261 (2005g:47009)
  • 5. V. MüLLER,
    Three problems,
    Oberwolfach Reports 37 (2006), p. 2272.
  • 6. G.  PRĂJITURĂ,
    personal communication.
  • 7. H. SALAS,
    Hypercyclic weighted shifts,
    Trans. Amer. Math. Soc. 347 (1995), pp. 993-1004. MR 1249890 (95e:47042)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16, 47B37

Retrieve articles in all journals with MSC (2000): 47A16, 47B37


Additional Information

Catalin Badea
Affiliation: Laboratoire Paul Painlevé, UMR CNRS 8524, Université des Sciences et Technologies de Lille, Cité Scientifique, 59655 Villeneuve d’Ascq Cedex, France
Email: badea@math.univ-lille1.fr

Sophie Grivaux
Affiliation: Laboratoire Paul Painlevé, UMR CNRS 8524, Université des Sciences et Technologies de Lille, Cité Scientifique, 59655 Villeneuve d’Ascq Cedex, France
Email: grivaux@math.univ-lille1.fr

Vladimir Müller
Affiliation: Institute of Mathematics AV CR, Zitna 25, 115 67 Prague 1, Czech Republic
Email: muller@math.cas.cz

DOI: https://doi.org/10.1090/S0002-9939-08-09696-2
Keywords: Hypercyclic operators, bilateral weighted shifts
Received by editor(s): May 7, 2008
Published electronically: October 27, 2008
Additional Notes: The first two authors were partially supported by ANR-Projet Blanc DYNOP
The third author was partially supported by grant No. 201/06/0128 of GA CR. The main part of the paper was written during the stay of the authors in Oberwolfach, Germany, under the MFO-RiP (“Research in Pairs”) programme. We would like to thank the Mathematisches Forschungsinstitut Oberwolfach for excellent working conditions.
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society